Hail, Colfax
- When
- June 28, 4:43 PM MST
- Where
- Colfax County, Raton
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.900, -104.430
Moisture continued to recycle, resulting in one report of large hail in Raton.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Moisture continued to recycle, resulting in one report of large hail in Raton.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 28, 1:30 PM MST, 3 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 230 PM MDT THU JUN 28 2007 .DISCUSSION...THUNDERSTORMS TAKE CENTER STAGE...FOLLOWED BY WARM TEMPERATURES. THUNDERSTORMS FIRING ALONG CENTRAL MOUNTAIN CHAIN AS WELL AS NW MTS AND THE DIVIDE THIS AFTERNOON...IN LINE WITH 12Z MODELS. SOUTHWARD MOVING STORMS MEAN FAR ERN PLAINS NOT LIKELY TO SEE MUCH ACTION EXCEPT FOR NE WHERE STORMS COULD ROLL IN FROM COLORADO LATER THIS EVENING. IF GFS IS CORRECT...MCS WILL BEGIN IN CO AND MOVE ACROSS NE HIGHLANDS INTO CENTRAL HIGHLANDS TONIGHT. SOME OF THESE STORMS COULD BE STRONG WITH MARGINALLY SEVERE HAIL AND GUSTY WINDS...BUT MODEL SHEAR PROFILES NOT IMPRESSIVE. MID LEVEL SHORT WAVE COULD PROVIDE NECESSARY IMPETUS FOR ADDITIONAL LIFT HOWEVER. MEANWHILE IN THE WEST...STORM MOVEMENT IN THE NORTHWEST FIGURES TO BE NW-SE...SHUTTING DOWN THE NW PLATEAU EARLY. IN THE SW...INCREASING SHEAR PROFILES COULD MEAN BETTER CHANCE FOR STRONGER STORMS WITH GUSTY WINDS THIS EVENING. STORM MOVEMENT WILL GENERALLY BE NE-SW THERE. CONSIDERING ALL OF THE ABOVE HAVE SHIFTED QPF FARTHER WEST FROM HPC VERSION...WITH FOCUS RIGHT DOWN THE MIDDLE OF THE CWFA. SANTA FE STANDS A DECENT CHANCE OF RAIN AGAIN TONIGHT AND THE ABQ METRO MAY GET IN ON THE ACT WITH THE RIGHT COLLISIONS OF BOUNDARIES. EVENTUALLY...BULK OF STORMS WILL SETTLE INTO THE SC/SW PART OF THE AREA. ANOTHER CANYON WIND INTO THE RIO GRANDE VALLEY WILL BRING MORE MOISTURE TO WESTERN AREAS AND COULD FUEL LATE NIGHT INTERACTIONS WITH ONGOING STORMS IN SW. THEREFORE CANNOT COMPLETELY RULE OUT A STORM IN CENTRAL NM AFTER MIDNIGHT. FAIRLY SIMILAR SCENARIO FOR FRIDAY ALTHOUGH COVERAGE EXPECTED TO BE A LITTLE LESS AS UPPER HIGH SLOWLY ENCROACHES UPON NM. THIS TREND WILL CONTINUE THROUGH THE WEEKEND WHEN POPS DWINDLE DOWN TO 10 PERCENT OR LESS. THE MAIN STORY THEN WILL BE WARM TEMPERATURES WITH MORE LOCATIONS SEEING TRIPLE DIGITS AND SOME APPROACHING RECORD HIGHS...ESPECIALLY IN THE WEST. THE OTHER VARIABLE IN THE EQUATION IS THE UPPER LOW WHICH HAS DRENCHED PARTS OF TEXAS FOR THE PAST SEVERAL DAYS. MODELS GENERALLY SCOOT THIS LOW WSW...SOUTH OF BUILDING HIGH OVER CENTRAL ROCKIES. THIS COULD INFLUENCE SE CWFA BY THE MIDDLE OF THE WEEK IF IT MOVES AS QUICKLY AS ADVERTISED...WHICH IS STILL PRETTY SLOW. MAIN EFFECTS WOULD BE INITIAL SUBSIDENT AREA/WARM TEMPS...THEN INCREASED MOISTURE AND POSSIBLE THUNDERSTORMS...KD && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 62 96 59 98 / 10 5 5 5 GALLUP.......................... 50 93 50 93 / 5 0 0 0 GRANTS.......................... 52 91 53 93 / 30 5 10 5 GLENWOOD........................ 59 95 61 100 / 30 10 10 5 CHAMA........................... 45 81 43 84 / 30 10 10 10 LOS ALAMOS...................... 51 86 51 87 / 40 20 20 10 RED RIVER....................... 44 73 47 78 / 40 30 20 20 TAOS............................ 48 86 50 89 / 40 20 20 10 SANTA FE........................ 52 86 52 90 / 40 20 20 10 SANTA FE AIRPORT................ 57 89 57 92 / 40 10 20 10 ESPANOLA........................ 58 93 56 95 / 40 10 20 10 ALBUQUERQUE HEIGHTS............. 65 93 67 96 / 40 10 20 5 ALBUQUERQUE VALLEY.............. 66 94 67 97 / 30 10 20 5 ALBUQUERQUE FOOTHILLS........... 63 92 64 95 / 40 10 20 5 ALBUQUERQUE WEST MESA........... 63 94 62 97 / 30 10 20 5 SOCORRO......................... 64 92 65 93 / 50 10 20 5 SANDIA PARK/CEDAR CREST......... 54 88 57 86 / 50 20 20 10 MORIARTY/ESTANCIA............... 59 87 61 88 / 50 20 30 10 CARRIZOZO....................... 61 88 64 90 / 50 10 30 10 RUIDOSO......................... 51 78 56 81 / 50 30 30 20 RATON........................... 51 84 51 89 / 30 10 10 10 LAS VEGAS....................... 52 81 53 86 / 40 20 20 10 ROY............................. 57 80 61 85 / 20 5 10 5 CLAYTON......................... 57 84 60 91 / 10 5 0 5 SANTA ROSA...................... 63 88 66 90 / 20 10 20 5 TUCUMCARI....................... 61 90 63 94 / 10 5 5 5 FORT SUMNER..................... 63 89 65 89 / 20 5 10 5 CLOVIS.......................... 61 86 63 91 / 10 5 5 5 PORTALES........................ 61 86 63 91 / 10 5 10 5 ROSWELL......................... 63 92 66 95 / 20 5 10 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 556 AM MDT THU JUN 28 2007 NMZ001>021-026-291200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 556 AM MDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...ANOTHER LINE OF STRONG THUNDERSTORMS IS EXPECTED TO FORM AND MOVE SOUTHWARD ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN LATE THIS AFTERNOON THROUGH TONIGHT. THE STRONGER STORMS COULD PRODUCE WIND GUSTS UP TO 55 MPH...HAIL AROUND ONE HALF INCH IN DIAMETER...HEAVY RAIN AT RATES AROUND 1 INCH PER HOUR AND MINOR FLOODING. A FEW STORMS MAY TURN SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 324 PM MDT THU JUN 28 2007 NMZ010-011-282200- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-SANDIA/MANZANO MOUNTAINS- 324 PM MDT THU JUN 28 2007 ...STRONG THUNDERSTORM MOVING OVER SANTA FE COUNTY... AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR LAMY. MOVEMENT WAS SOUTHWEST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE GALLISTEO AND LOS CERRILLOS. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 19
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 327 PM MDT THU JUN 28 2007 NMZ004-282200- SANGRE DE CRISTO MOUNTAINS- 327 PM MDT THU JUN 28 2007 ...STRONG THUNDERSTORM MOVING OVER THE SANGRE DE CRISTOS... AT 325 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM PILAR TO 8 MILES SOUTHEAST OF TRUCHAS. MOVEMENT WAS SOUTH AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHAMISAL...CORDOVA...COWLES...AND OJO SARCO. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 19
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 433 PM MDT THU JUN 28 2007 NMZ010-011-282315- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-SANDIA/MANZANO MOUNTAINS- 433 PM MDT THU JUN 28 2007 ...A CLUSTER OF STRONG THUNDERSTORMS MOVING OVER INTERSTATE 40 BETWEEN TIJERAS AND MORIARTY... AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 40 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR SEDILLO. MOVEMENT WAS SOUTH AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CEDRO...CHAMITA...EDGEWOOD...MORIARTY...SAN ANTONITO...SANDIA PARK AND STANLEY. LOCALLY MODERATE TO HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. HAIL MAY COVER THE ROADS IN PLACES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 522 PM MDT THU JUN 28 2007 NMZ004-005-011-290015- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS- 522 PM MDT THU JUN 28 2007 ...LINE OF STRONG THUNDERSTORMS MOVING FROM THE EASTERN SLOPES OF THE SANGRE DE CRISTO MOUNTAINS INTO THE NORTHEAST HIGHLANDS... AT 520 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 12 MILES NORTH OF CIMARRON TO EL PORVENIR. MOVEMENT WAS SOUTH TO SOUTHEAST AROUND 15 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BLACK LAKE...BUENA VISTA...CANON...CLEVELAND...EL TURQUILLO AND GALLINAS. PORTIONS OF THE INTERSTATE 25 CORRIDOR WILL ALSO BE IMPACTED BY THESE STORMS. THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
The Pueblo radar (KPUX), 175 km away, was scanning. The volume nearest the first event began at 23:41 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30767.